{"status":"ok","message-type":"work","message-version":"1.0.0","message":{"indexed":{"date-parts":[[2026,6,16]],"date-time":"2026-06-16T04:49:28Z","timestamp":1781585368548,"version":"3.54.5"},"reference-count":16,"publisher":"Wiley","issue":"7","license":[{"start":{"date-parts":[[2025,6,10]],"date-time":"2025-06-10T00:00:00Z","timestamp":1749513600000},"content-version":"vor","delay-in-days":0,"URL":"http:\/\/onlinelibrary.wiley.com\/termsAndConditions#vor"}],"content-domain":{"domain":["accpjournals.onlinelibrary.wiley.com"],"crossmark-restriction":true},"short-container-title":["Pharmacotherapy"],"published-print":{"date-parts":[[2025,7]]},"abstract":"<jats:title>Abstract<\/jats:title>\n                  <jats:p>Diphenhydramine overdose is a common toxicological emergency characterized by anticholinergic symptoms such as delirium, hallucinations, and cardiovascular instability. Physostigmine, a centrally acting acetylcholinesterase inhibitor, is the standard antidote but is currently unavailable within the United States due to supply limitations. We present the case of a 21\u2010year\u2010old female with confirmed diphenhydramine overdose (3600\u2009mg) who demonstrated rapid clinical improvement after administration of a 9.5\u2009mg\/24\u2010h rivastigmine transdermal patch. This case supports growing evidence suggesting that rivastigmine may serve as a safe and effective alternative when physostigmine is not accessible.<\/jats:p>","DOI":"10.1002\/phar.70031","type":"journal-article","created":{"date-parts":[[2025,6,10]],"date-time":"2025-06-10T05:27:22Z","timestamp":1749533242000},"page":"462-467","update-policy":"https:\/\/doi.org\/10.1002\/crossmark_policy","source":"Crossref","is-referenced-by-count":3,"title":["Transdermal rivastigmine as a therapeutic option in severe diphenhydramine\u2010induced anticholinergic toxicity: A case report and literature review"],"prefix":"10.1002","volume":"45","author":[{"ORCID":"https:\/\/orcid.org\/0000-0002-1385-7500","authenticated-orcid":false,"given":"Brian W.","family":"Gilbert","sequence":"first","affiliation":[{"name":"Wesley Medical Center  Wichita Kansas USA"}],"role":[{"vocabulary":"crossref","role":"author"}]},{"given":"Ruben D.","family":"Santiago","sequence":"additional","affiliation":[{"name":"Jackson Memorial Hospital  Miami Florida USA"}],"role":[{"vocabulary":"crossref","role":"author"}]},{"given":"Joel B.","family":"Huffman","sequence":"additional","affiliation":[{"name":"Wesley Medical Center  Wichita Kansas USA"}],"role":[{"vocabulary":"crossref","role":"author"}]},{"given":"Nathaniel M.","family":"Yoder","sequence":"additional","affiliation":[{"name":"Wesley Medical Center  Wichita Kansas USA"}],"role":[{"vocabulary":"crossref","role":"author"}]},{"given":"John C.","family":"Hunninghake","sequence":"additional","affiliation":[{"name":"Wesley Medical Center  Wichita Kansas USA"}],"role":[{"vocabulary":"crossref","role":"author"}]}],"member":"311","published-online":{"date-parts":[[2025,6,10]]},"reference":[{"key":"e_1_2_9_2_1","doi-asserted-by":"publisher","DOI":"10.1111\/bcp.12839"},{"key":"e_1_2_9_3_1","doi-asserted-by":"publisher","DOI":"10.3390\/toxics12060376"},{"key":"e_1_2_9_4_1","doi-asserted-by":"publisher","DOI":"10.1080\/15563650.2023.2268981"},{"key":"e_1_2_9_5_1","doi-asserted-by":"publisher","DOI":"10.1007\/s13181-014-0442-z"},{"key":"e_1_2_9_6_1","doi-asserted-by":"publisher","DOI":"10.1016\/j.jemermed.2024.03.017"},{"key":"e_1_2_9_7_1","doi-asserted-by":"publisher","DOI":"10.1016\/j.jemermed.2023.06.008"},{"key":"e_1_2_9_8_1","doi-asserted-by":"publisher","DOI":"10.1093\/omcr\/omad096"},{"key":"e_1_2_9_9_1","doi-asserted-by":"publisher","DOI":"10.1016\/j.euroneuro.2017.05.006"},{"key":"e_1_2_9_10_1","doi-asserted-by":"publisher","DOI":"10.1007\/s13181-023-00947-1"},{"key":"e_1_2_9_11_1","doi-asserted-by":"publisher","DOI":"10.1007\/BF01459999"},{"key":"e_1_2_9_12_1","doi-asserted-by":"publisher","DOI":"10.1016\/j.forsciint.2006.01.019"},{"key":"e_1_2_9_13_1","doi-asserted-by":"publisher","DOI":"10.1080\/15563650.2024.2319854"},{"key":"e_1_2_9_14_1","doi-asserted-by":"publisher","DOI":"10.1080\/24734306.2025.2463801"},{"key":"e_1_2_9_15_1","doi-asserted-by":"publisher","DOI":"10.1016\/j.ajem.2025.04.047"},{"key":"e_1_2_9_16_1","doi-asserted-by":"publisher","DOI":"10.1111\/j.1742-1241.2009.02052.x"},{"key":"e_1_2_9_17_1","doi-asserted-by":"publisher","DOI":"10.3390\/molecules29010072"}],"container-title":["Pharmacotherapy: The Journal of Human Pharmacology and Drug Therapy"],"original-title":[],"language":"en","link":[{"URL":"https:\/\/accpjournals.onlinelibrary.wiley.com\/doi\/pdf\/10.1002\/phar.70031","content-type":"unspecified","content-version":"vor","intended-application":"similarity-checking"}],"deposited":{"date-parts":[[2025,10,21]],"date-time":"2025-10-21T17:32:09Z","timestamp":1761067929000},"score":1,"resource":{"primary":{"URL":"https:\/\/accpjournals.onlinelibrary.wiley.com\/doi\/10.1002\/phar.70031"}},"subtitle":[],"short-title":[],"issued":{"date-parts":[[2025,6,10]]},"references-count":16,"journal-issue":{"issue":"7","published-print":{"date-parts":[[2025,7]]}},"alternative-id":["10.1002\/phar.70031"],"URL":"https:\/\/doi.org\/10.1002\/phar.70031","archive":["Portico"],"relation":{},"ISSN":["0277-0008","1875-9114"],"issn-type":[{"value":"0277-0008","type":"print"},{"value":"1875-9114","type":"electronic"}],"subject":[],"published":{"date-parts":[[2025,6,10]]},"assertion":[{"value":"2025-04-22","order":0,"name":"received","label":"Received","group":{"name":"publication_history","label":"Publication History"}},{"value":"2025-05-14","order":2,"name":"accepted","label":"Accepted","group":{"name":"publication_history","label":"Publication History"}},{"value":"2025-06-10","order":3,"name":"published","label":"Published","group":{"name":"publication_history","label":"Publication History"}}]}}